Ohio, 2010

Hail and Damaging Winds in Ohio, August 4, 2010

August 4, 2010 · NWS ILN · 21 events in 13 counties and zones

A second mesoscale convective system moved through the area during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A second mesoscale convective system moved through the area during the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 4, 6:52 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 4, 6:52 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
752 PM EDT WED AUG 4 2010

.SYNOPSIS...
WEAK FRONTAL ZONE WILL CONTINUE TO BRING HAZARDS TO THE TRI-STATE
IN THE FORM OF STRONG TO SEVERE THUNDERSTORMS...AND DANGEROUS
HEAT AND HUMIDITY THROUGH TONIGHT INTO THURSDAY. FRONT WILL SLIP
THROUGH THE AREA BY THURSDAY EVENING BRINGING CLEARING
SKIES...LESS HUMIDITY BUT STILL SEASONABLY WARM TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
REFERENCE LATEST SPC MESOSCALE DISCUSSION NUMBER 1569.

RAPID DEVELOPMENT OF STRONG/SEVERE STORMS OVER WRN INDIANA IN THE
LAST 90 MINS. HRRR /3KM/ SHOWING THIS WELL AND ORGANIZING THIS
INTO A LINE OF STORMS INTO OUR WESTERN AREAS AROUND 8 TO 9 PM.
BOUNDARY LAYER HAS DESTABILIZED SUBSTANTIALLY IN WAKE OF AFTERNOON
STORMS. MLCAPE ONCE AGAIN IN EXCESS OF 4000 J/KG AND EFFECTIVE
SHEARS AROUND 30KT CERTAINLY SUPPORT STORM ORGANIZATION. STILL A
GREAT DEAL OF DCAPE /DOWNDRAFT CAPE/ SO EXPECT MORE WIND
PRODUCERS. EXTREME INSTABILITY WARRANTS A THREAT OF HAIL TOO
DESPITE VERY WARM LOW TO MID TROPOSPHERE. GIVEN WSWLY ORIENTATIONS
OF LOW LEVEL JET/SHEAR VECTOR AND OUTFLOW BOUNDARIES...GETTING
MORE AND MORE CONCERNED FOR FLASH FLOODING/TRAINING IF STORMS
BEGIN TO ORIENT E-W AT ALL. INCREASES RAIN CHANCES IN THE FORECAST
TONIGHT IN THE NORTH/WEST. MENTIONED SEVERE AND HEAVY RAIN TOO.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT WILL CONTINUE TO SAG SLOWLY THROUGH THE AREA ON THURSDAY AND
BE A FOCUS FOR SHOWER/STORM DEVELOPMENT IN THE AFTERNOON. STILL
WILL BE SEVERE THREAT HERE GIVEN STRONGER MID LEVEL FLOW...THIS
THREAT MAINLY FOCUSED ON THE SOUTHEAST HALF OF THE FORECAST AREA.
CURRENT THINKING IS THAT THE WORST OF THE HEAT WILL BE PUSHED
SOUTH OF THE AREA ON SLOWLY VEERING LOW LEVEL FLOW...SO NO HEAT
ADVISORIES OR WARNINGS ANTICIPATED FOR THURSDAY...THOUGH IT WILL
STILL BE QUITE WARM AND MUGGY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY LITTLE TIME SPENT ON THIS PORTION OF THE FORECAST TODAY DUE
TO HAZARDS OF HEAT AND SEVERE STORMS. OVERALL PATTERN SUGGESTS
DRYING BEHIND THE COLD FRONT ON FRIDAY AS HIGH PRESSURE BUILDS
INTO THE AREA FOR THE WEEKEND. COOLEST WEATHER FRIDAY/SATURDAY
WITH COMFORTABLE NIGHTS AS DEWPOINTS WILL TRY TO GET DOWN INTO THE
50S. A LOT OF SPREAD IN THE ENSEMBLE MEMBERS THOUGH /SREF AND
GEFS/ SO IT REMAINS TO BE SEEN HOW COOL WE GET. RAPID WARMUP
ENSUES EARLY NEXT WEEK AS WE TURN THE CRANK BACK ONTO OPPRESSIVE
HUMIDITY AND TEMPS WELL ABOVE NORMAL. SEEMINGLY NO END IN SIGHT TO
THE HOT SUBTROPICAL RIDGE OVER THE SRN CONUS...AND AS WRN
TROUGHING AMPLIFIES...HEAT/HUMIDITY WILL BUILD NORTH IN
EARNEST...THOUGH PROBABLY NOT AS BAD THE PAST COUPLE OF DAY. WITH
THE RETURN OF THE WARMTH/MOISTURE...A SLOW INCREASE IN THE THREAT
FOR SHOWERS AND STORMS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CURRENTLY WATCHING ORGANIZING CONVECTIVE COMPLEX OVER CENTRAL
INDIANA WHICH WILL PUSH INTO FAR WESTERN OHIO WITHIN THE HOUR.
CONFIDENCE IS HIGH ENOUGH THAT THIS SYSTEM WILL HOLD TOGETHER
OVERNIGHT TO INCLUDE TEMPO THUNDERSTORM CONDITIONS AT ALL TAF
SITES...STARTING WITH KDAY AND SPREADING FURTHER SOUTH AND EAST
THROUGH 06Z. SOME OF THESE STORMS MAY BE STRONG OR SEVERE WITH
VERY FREQUENT IN CLOUD AND CLOUD TO GROUND LIGHTNING AND STRONG
WINDS BENEATH STORM BASE. STRONGEST STORMS EXPECTED IN WEST
CENTRAL OHIO AND EASTERN INDIANA INCLUDING THE KDAY VICINITY. AFTER
THIS COMPLEX PUSHES THROUGH...A COLD FRONT WILL BRING CLEARING
CONDITIONS AND LIGHT NORTHWEST WINDS FOR THURSDAY.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR KYZ089-
     090-094>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ080.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...BINAU
AVIATION...HAWBLITZEL
Hazardous weather outlook, Aug 4, 6:58 PM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
758 PM EDT WED AUG 4 2010

OHZ034-035-042>045-051>055-052315-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-
758 PM EDT WED AUG 4 2010

...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

OHZ026-046-056-065-074-052315-
HARDIN-DELAWARE-LICKING-FAIRFIELD-HOCKING-
758 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TONIGHT.

MORE THUNDERSTORMS WILL MOVE BACK INTO THE AREA TONIGHT. THE
STRONGEST STORMS SHOULD REMAIN SOUTH OF THE AREA...BUT SOME STORMS
COULD CONTAIN GUSTY WINDS AND TORRENTIAL RAINFALL RATES WHICH MAY
CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE STRONG TO SEVERE STORMS ARE POSSIBLE ON THURSDAY AFTERNOON AS
A COLD FRONT SAGS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

INZ050-058-059-066-073>075-KYZ091>093-OHZ060>064-070>073-077>082-088-
052315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-
KENTON-CAMPBELL-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-BUTLER-
WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
758 PM EDT WED AUG 4 2010

...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE STRONG TO SEVERE STORMS ARE POSSIBLE ON THURSDAY AFTERNOON AS
A COLD FRONT SAGS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND OVERNIGHT.

INZ080-KYZ089-090-094>100-052315-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-
758 PM EDT WED AUG 4 2010

 ...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 2 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE STRONG TO SEVERE STORMS ARE POSSIBLE ON THURSDAY AFTERNOON AS
A COLD FRONT SAGS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

BINAU

In the hours before

Local storm report, Aug 4, 4:22 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     1 SE JEFFERSONVILLE     39.64N 83.54W
08/04/2010  E60 MPH          FAYETTE            OH   NWS EMPLOYEE

            ESTIMATED BY NWS EMPLOYEE ON I-71. LARGE LIMBS DOWN ALONG
            I-71 NEAR JEFFERSONVILLE. ALSO 1/2 INCH HAIL.

&&

HAWBLITZEL
Special weather statement, Aug 4, 5:03 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 PM EDT WED AUG 4 2010

INZ073>075-KYZ091>093-OHZ077-078-050000-
RIPLEY-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
CINCINNATI...MILFORD
603 PM EDT WED AUG 4 2010

...HIGH HEAT INDICES TO CONTINUE THROUGH SUNSET...

EARLIER THUNDERSTORMS COOLED THINGS OFF A BIT IN SOME AREAS BUT
TEMPERATURES HAVE REBOUNDED INTO THE LOWER 90S EARLY THIS EVENING.
THIS HAS ALLOWED HEAT INDICES TO REMAIN AROUND 100 DEGREES IN THE
CINCINNATI METRO AREA. EXPECT THESE HEAT INDICES TO CONTINUE
THROUGH ABOUT 8 PM...WHEN SUNSET AND THE SLOW ONSET OF EVENING
COOLING TAKE HOLD. IT WILL BE VERY WARM AND MUGGY OVERNIGHT WITH
LOW TEMPERATURES ONLY DROPPING INTO THE MIDDLE AND UPPER 70S.

BINAU
Local storm report, Aug 4, 6:13 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     3 WNW JEFFERSONVILLE    39.67N 83.61W
08/04/2010                   FAYETTE            OH   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND POWER POLES BLOWN DOWN NEAR
            JEFFERSONVILLE...ON W LANCASTER RD...UPPER JAMESTOWN
            RD...PLEASANTVIEW RD...AND RTE 41 N.

&&

KURZ
Special weather statement, Aug 4, 6:44 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT WED AUG 4 2010

OHZ034-035-042-043-051-050130-
MIAMI OH-DARKE OH-SHELBY OH-AUGLAIZE OH-MERCER OH-
744 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORMS WILL AFFECT
MERCER...AUGLAIZE...SHELBY...DARKE AND MIAMI COUNTIES THROUGH 930 PM
EDT...

AT 743 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS MOVING TOWARD
WEST CENTRAL OHIO.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UNION CITY...FORT
RECOVERY...NEW MADISON...GREENVILLE...ANSONIA...ST. HENRY...
COLDWATER...ROCKFORD...ARCANUM...CELINA...VERSAILLES AND BRADFORD.

ALSO...HOLLANSBURG...COSMOS...PALESTINE...NORTH DAYTON...SHARPEYE...
SHARPS CROSSING...CHATTANOOGA AND WABASH ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4073 8445 4069 8444 4069 8423 4066 8420
      4063 8392 4053 8393 4053 8399 4048 8400
      3988 8405 3988 8415 3992 8416 3992 8466
      3994 8482 4073 8480

BINAU
Special weather statement, Aug 4, 7:40 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT WED AUG 4 2010

INZ050-050145-
WAYNE IN-
840 PM EDT WED AUG 4 2010

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY THROUGH 945 PM
EDT...

AT 838 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FRANKLIN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...HAGERSTOWN...
CAMBRIDGE CITY...CENTERVILLE...FOUNTAIN CITY AND RICHMOND.

ALSO...MOUNT AUBURN...ECONOMY...EAST GERMANTOWN...JACKSONBURG...
GREENS FORK...WILLIAMSBURG...SPRING GROVE AND BETHEL ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3988 8521 3991 8521 4001 8521 4001 8520
      4002 8482 3976 8482 3981 8523 3986 8523

BINAU
Local storm report, Aug 4, 7:57 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     1 N BREMEN              39.72N 82.43W
08/04/2010                   FAIRFIELD          OH   LAW ENFORCEMENT

            TREE DOWN OVER ROAD NEAR INTERSECTION OF SR 664 AND 37.

&&

KURZ

The radar

The Cincinnati radar (KILN), 97 km away, was scanning. The volume nearest the first event began at 01:20 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Darke

When
August 4, 8:20 PM EST to 8:25 PM EST
Where
Darke County, New Madison to Greenville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.970, -84.700

Several trees were reported down around the area.

Thunderstorm Wind, Shelby

When
August 4, 8:32 PM EST to 8:36 PM EST
Where
Shelby County, Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.280, -84.150

Several large branches were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 4, 8:49 PM EST to 8:53 PM EST
Where
Montgomery County, Brookville
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.830, -84.420

Thunderstorm Wind, Montgomery

When
August 4, 9:00 PM EST to 9:10 PM EST
Where
Montgomery County, Miamisburg to 2 mi W of Centerville
Measured
52 kt (60 mph) measured gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.650, -84.280

Several large branches were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 4, 9:09 PM EST to 9:11 PM EST
Where
Montgomery County, Dayton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.750, -84.180

Several large branches were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Greene

When
August 4, 9:10 PM EST to 9:11 PM EST
Where
Greene County, Fairborn
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.820, -84.020

The wind gust was estimated by the spotter.

Thunderstorm Wind, Butler

When
August 4, 9:10 PM EST to 9:15 PM EST
Where
Butler County, Middletown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.520, -84.400

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Hardin

When
August 4, 9:10 PM EST to 9:12 PM EST
Where
Hardin County, Kenton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.650, -83.600

A few large branches were reported down due to damaging thunderstorm winds.

Hail, Butler

When
August 4, 9:40 PM EST to 9:45 PM EST
Where
Butler County, Hamilton
Measured
0.88 in hail
Reported by
Public
Coordinates
39.400, -84.550

Thunderstorm Wind, Butler

When
August 4, 9:45 PM EST to 9:50 PM EST
Where
Butler County, 2 mi E of New Miami
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.430, -84.493

Large limbs were reported down in the area. One tree limb struck a vehicle.

Hail, Butler

When
August 4, 9:50 PM EST to 9:55 PM EST
Where
Butler County, Middletown
Measured
0.88 in hail
Reported by
Public
Coordinates
39.520, -84.400

Hail, Butler

When
August 4, 9:55 PM EST to 10:00 PM EST
Where
Butler County, 1.1 mi NE of Maud
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.363, -84.368

Thunderstorm Wind, Warren

When
August 4, 9:59 PM EST to 10:03 PM EST
Where
Warren County, Mason
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.370, -84.320

Two trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Pickaway

When
August 4, 10:00 PM EST to 10:05 PM EST
Where
Pickaway County, 1 mi SW of Orient
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.790, -83.163

Several trees were reported down due to damaging thunderstorm winds.

Hail, Warren

When
August 4, 10:02 PM EST to 10:05 PM EST
Where
Warren County, Kings Mills
Measured
0.75 in hail
Reported by
Public
Coordinates
39.350, -84.250

Thunderstorm Wind, Franklin

When
August 4, 10:03 PM EST to 10:07 PM EST
Where
Franklin County, Grove City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.880, -83.080

Large branches were reported down around the area.

Thunderstorm Wind, Franklin

When
August 4, 10:13 PM EST to 10:17 PM EST
Where
Franklin County, 3 mi ESE of Columbus
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.013, -82.948

The spotter estimated the wind gust.

Thunderstorm Wind, Ross

When
August 4, 10:22 PM EST to 10:23 PM EST
Where
Ross County, 6 mi N of Chillicothe
Measured
50 kt (58 mph) measured gust
Reported by
Amateur Radio
Coordinates
39.417, -82.980

Thunderstorm Wind, Licking

When
August 4, 10:26 PM EST to 10:31 PM EST
Where
Licking County, Pataskala
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.000, -82.670

Large branches were broken due to damaging thunderstorm winds.

Thunderstorm Wind, Fairfield

When
August 4, 10:45 PM EST to 10:50 PM EST
Where
Fairfield County, 5 mi SE of Lancaster
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.669, -82.534

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Hocking

When
August 4, 10:50 PM EST to 10:55 PM EST
Where
Hocking County, Logan
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.530, -82.420

Trees were reported down due to damaging thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245186, 245187, 245189, 245190, 245191, 245196, 245197, 245199, 245194, 245193, 245195, 245198, 245203, 245200, 245204, 245201, 245205, 245202, 245206, 245207, 245208.